Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 271, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Dec 10, 2021, 6:45 PM CST for 6 counties in Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2021, 6:45 PM CST (00:45 UTC)
- Expired
- Dec 10, 2021, 7:30 PM CST
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Faulkner County, AR, Lonoke County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 17 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 3:07 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 16.2
The text
As transmitted.
837
WUUS54 KLZK 110045
SVRLZK
ARC045-085-105-119-125-145-110130-
/O.NEW.KLZK.SV.W.0271.211211T0045Z-211211T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
645 PM CST Fri Dec 10 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southeastern Perry County in central Arkansas...
Northwestern Lonoke County in central Arkansas...
Central Faulkner County in central Arkansas...
Southwestern White County in central Arkansas...
Northern Saline County in central Arkansas...
Northern Pulaski County in central Arkansas...
* Until 730 PM CST.
* At 645 PM CST, severe thunderstorms were located along a line
extending from near Little Italy to 6 miles west of Pinnacle
Mountain State Park to 9 miles west of Chenal Valley, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Little Rock... North Little Rock...
Conway... Sherwood...
Jacksonville... Cabot...
West Little Rock... Maumelle...
North Little Rock Airport... Little Rock AFB...
Vilonia... Mayflower...
Austin in Lonoke County... Enola...
Mount Vernon... Little Italy...
Gravel Ridge... Olmstead...
Roland in Pulaski County... Toad Suck...
This includes the following highways...
Interstate 40 between mile markers 121 and 154, and mile marker 156
and near mile marker 158.
Interstate 430 between mile markers 9 and 12.
Interstate 440 between mile markers 11 and 14.
US Highway 67 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for central
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CST for central
Arkansas.
&&
LAT...LON 3491 9202 3478 9217 3476 9283 3515 9250
3525 9195 3511 9194
TIME...MOT...LOC 0045Z 243DEG 47KT 3492 9255 3483 9260 3478 9264
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
621 follow-up statement
637
WWUS54 KLZK 110109
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
709 PM CST Fri Dec 10 2021
ARC105-125-110119-
/O.CAN.KLZK.SV.W.0271.000000T0000Z-211211T0130Z/
Perry AR-Saline AR-
709 PM CST Fri Dec 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY AND
NORTHERN SALINE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for central
Arkansas.
LAT...LON 3491 9202 3478 9217 3477 9263 3519 9227
3525 9195 3511 9194
TIME...MOT...LOC 0109Z 250DEG 40KT 3501 9224 3492 9229 3478 9255
$$
ARC045-085-119-145-110130-
/O.CON.KLZK.SV.W.0271.000000T0000Z-211211T0130Z/
Lonoke AR-Faulkner AR-White AR-Pulaski AR-
709 PM CST Fri Dec 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR NORTHWESTERN LONOKE...SOUTHEASTERN FAULKNER...SOUTHWESTERN WHITE
AND NORTHERN PULASKI COUNTIES...
At 709 PM CST, severe thunderstorms were located along a line
extending from near Olmstead to near Gibson to near Chenal Valley,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
Cabot... West Little Rock...
Maumelle... North Little Rock Airport...
Little Rock AFB... Vilonia...
Mayflower... Austin in Lonoke County...
Enola... Mount Vernon...
Burns Park... Gravel Ridge...
Morgan... Marche...
Chenal Valley... Oak Grove in Pulaski County...
This includes the following highways...
Interstate 40 between mile markers 132 and 153, and mile marker 156
and near mile marker 158.
Interstate 430 between mile markers 9 and 12.
Interstate 440 between mile markers 11 and 14.
US Highway 67 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for central
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3491 9202 3478 9217 3477 9263 3519 9227
3525 9195 3511 9194
TIME...MOT...LOC 0109Z 250DEG 40KT 3501 9224 3492 9229 3478 9255
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 5:29 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Dec 10, 5:29 PM CST, 1 hour 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 529 PM CST Fri Dec 10 2021 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... Breezy SRLY winds will be seen this evening and overnight...with scattered to numerous SHRA/TSRA convection becoming likely as time goes on this evening. Some strong/SVR storms are possible with this activity. The cold front will dive SE through the state overnight...with convection decreasing behind this front. Expect some breezy NW winds behind this front through much of Sat before winds relax late in the TAF period. && .PREV DISCUSSION...(ISSUED 259 PM CST Fri Dec 10 2021) SHORT TERM...Tonight Through Sunday Surface analysis shows a deepening surface low out in northeast Kansas, with an attendant cold front extending into the southern Rockies. Out in the warm sector, a dry line was moving into northeast Oklahoma, with a wide, extensive swath of 60s and 70s dewpoints ahead of it. There were also several weak boundaries with the most prominent one located from southwest into western Arkansas. Satellite imagery shows extensive cloud cover, but we've had enough sucker holes opening up as well as strong warm advection to allow for temperatures warming well into the 70s to even lower 80s over portions of the area, and, not surprisingly, we've already set or tied record daily highs at several locations with long periods of record. Parameters are coming together for showers/storms this afternoon and into the overnight hours. Special 19Z sounding from LZK shows CAPE value over 2700 j/kg, with a great deal of speed shear, particularly in the low and mid levels. Still looking at a healthy mid-level inversion around 800 mb, but this will likely erode a bit, especially if we see more surface-based heating. Bottom line is that we do have the proper setup for a few strong/ severe thunderstorms this afternoon and into the overnight hours. While I don't think there will be widespread severe in our area, I do think there will be two prime opportunities for severe storms. The initial round will be with discrete cells ahead of the front, with large hail and damaging winds the primary threat, as well as a few tornadoes. At this time looks like the highest tornado threat would be from southwest into central and northeast Arkansas through mid to late evening. Frontal boundary will move into the area most likely after midnight, with showers/storms along it. This would be more of a damaging wind threat, especially as the low level jet kicks in by mid to late evening. Gradient around the front will be fairly tight, with gusty winds ahead of and behind the boundary, especially in the higher terrain of the Ouachitas and Ozarks, and over the Delta Region. Have increased winds in these areas, because, as I've said before, the models tend to underdo winds in the higher terrain in this kind of setup. Once the front clears the state early Saturday morning, colder air will move in, as high pressure moves in on northwest flow aloft. LONG TERM...Sunday Night Through Friday Temperatures will begin to rebound beginning Sunday through early next week while a deep trough develops to our west. We will again be flirting with record highs by mid week for this time of year with highs in the mid to upper 70s on Wednesday. Overnight will remain mild as well with lows in the 50s to 60s. As far as precipitation and chances of severe weather, they remain minimal at this time. Better chances exist outside the forecast cycle next weekend but leading up to the weekend we've got increasing chances along and ahead of the next cold front Thursday into Friday. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, Dec 10, 5:36 PM CST, 1 hour 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 536 PM CST Fri Dec 10 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 536 PM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Thunderstorms chances will become likely throughout the evening and into the overnight hours ahead of an approaching cold front...which will push southeast through the state overnight. Some severe thunderstorms will be possible...with damaging winds...large hail...and a few tornadoes all possible with the strongest storms. Locally heavy rainfall will also be possible...which may lead to an isolated flash flood threat. The threat for severe weather will decrease behind the front late tonight into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Breezy northwest winds will be seen on Saturday behind the cold front. Winds of 10 to 20 mph are expected...with some gusts over 30 mph possible. These breezy conditions will dissipate by late in the afternoon on Saturday...with the threat for hazardous weather becoming low. .Spotter Information Statement... Spotter activation is requested through this evening and overnight for much of the southeast two-thirds of the area. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:21 PM CST | Tornado Warning | LZK | Jackson | 24 min |
| Dec 10, 6:53 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, White | 52 min |
| Dec 10, 7:01 PM CST | Tornado Warning | LZK | Faulkner, Lonoke, Pulaski, White | 29 min |
| Dec 10, 7:06 PM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Saline | 27 min |
| Dec 10, 7:19 PM CST | Tornado Warning | LZK | Cleburne, Independence, Jackson, White, Woodruff | 26 min |
| Dec 10, 7:26 PM CST | Tornado Warning | LZK | Lonoke, Prairie, Pulaski, White | 49 min |
| Dec 10, 7:29 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White | 46 min |
| Dec 10, 7:29 PM CST | Severe Thunderstorm Warning | LZK | Garland, Perry, Pulaski, Saline | 17 min |
| Dec 10, 7:38 PM CST | Tornado Warning | LZK | Lonoke, Prairie, Pulaski, White | 37 min |
| Dec 10, 7:44 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski | 46 min |
| Dec 10, 7:47 PM CST | Tornado Warning | LZK | Independence, Jackson, White | 43 min |
| Dec 10, 7:49 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Hot Spring, Montgomery, Pike | 56 min |
| Dec 10, 8:02 PM CST | Tornado Warning | LZK | Jackson, White, Woodruff | 43 min |
| Dec 10, 8:12 PM CST | Flash Flood Warning | LZK | Faulkner, Garland, Lonoke, Perry, Pulaski, Saline and 2 more | 3 hr |
| Dec 10, 8:14 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, White, Woodruff | 46 min |
| Dec 10, 8:29 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White, Woodruff | 46 min |
| Dec 10, 8:39 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 37 min |
| Dec 10, 8:40 PM CST | Special Weather Statement | LZK | Boone, Marion | 50 min |
| Dec 10, 8:43 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring, Saline | 47 min |
| Dec 10, 8:45 PM CST | Severe Thunderstorm Warning | LZK | Clark, Pike | 45 min |
| Dec 10, 8:53 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott | 52 min |
| Dec 10, 9:13 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 47 min |
| Dec 10, 9:19 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski, Saline | 41 min |
| Dec 10, 9:27 PM CST | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Pope, Van Buren, Yell | 48 min |
| Dec 10, 9:37 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas | 40 min |
| Dec 10, 9:53 PM CST | Special Weather Statement | LZK | Lonoke, Prairie | 37 min |
| Dec 10, 10:02 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Searcy, Stone, Van Buren | 25 min |
| Dec 10, 10:06 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Jefferson | 42 min |
| Dec 10, 10:17 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie | 31 min |
| Dec 10, 11:07 PM CST | Special Weather Statement | LZK | Monroe | 53 min |
| Dec 10, 11:19 PM CST | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 27 min |
| Dec 10, 11:42 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 48 min |
| Dec 10, 11:46 PM CST | Special Weather Statement | LZK | Jefferson | 29 min |
| Dec 11, 12:17 AM CST | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Ouachita | 30 min |
| Dec 11, 12:46 AM CST | Special Weather Statement | LZK | Cleveland, Jefferson, Lincoln | 29 min |
| Dec 11, 1:05 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Desha, Lincoln | 55 min |
| Dec 11, 1:41 AM CST | Special Weather Statement | LZK | Arkansas | 19 min |
| Dec 11, 1:46 AM CST | Special Weather Statement | LZK | Drew | 44 min |
| Dec 11, 2:02 AM CST | Special Weather Statement | LZK | Desha | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.